Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 125, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2003, 6:59 PM EDT for Mercer County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2003, 6:59 PM EDT (22:59 UTC)
- Expired
- Jul 4, 2003, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 4, 3:30 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT FRI JUL 4 2003 STORMS MOVING ACROSS NORTHERN FCST AREA THIS AFTERNOON...AND A SVR TS WATCH NOW IN EFFECT TIL 01Z FOR PARTS OF THE NORTHERN AND CENTRAL FCST AREA. THE BULK OF THE SVR WX SHOULD STAY IN THE WATCH AREA...BUT HIGH CAPES WILL CAUSE A CONCERN NEAR BNDRYS THAT SET UP FROM ANY STORMS THIS AFTERNOON AND EARLY EVENING. AFTER HIGH LIKELY POPS EARLY IN WATCH AREA...WILL KEEP CHANCE POPS TONIGHT ACROSS NORTH AND CENTRAL AND SLIGHT IN SOUTH LATE. WIND DAMAGE WILL BE THE MAIN THREAT WITH WBZ(S) ABOVE 11 KFT. OTHERWISE...A RATHER HOT 4TH WITH TEMPS IN THE UPPER 80S TO LOW 90S. HI(S) ARE MAINLY IN THE MID TO UPPER 90S. DEW POINTS ARE HIGHER IN SW AND SINCE LOWS WILL LIKELY BE 71 OR HIGHER TONIGHT COUPLED WITH HI(S) EXPECTED TO BE CLOSE TO 100 TOMORROW...WILL CONTINUE HEAT ADVISORY FOR HAMILTON COUNTY...BUT WILL NOT ISSUE WARNING SINCE TODAYS HI(S) DID NOT QUITE MEET CRITERIA THERE AND PCPN COULD HAMPER SATURDAY AS WELL. FOR SATURDAY...ETA AND GFS NOW BOTH KEEPING MAIN CLD FRNT NORTH OF FCST AREA. HOWEVER...UPPER AIR DIVG AND LL CONV DO SWING FATHER SOUTH INTO THE FCST AREA AND INSTABILITY REMAINS HIGH...ALONG WITH UNCERTAIN POSITION OF LEFT-OVER BNDRYS. WBZ(S) ABOVE 11 KFT WITH MAX-MIN THETAE(S) OF 25-30K SUGGEST WIND DAMAGE WILL AGAIN BE THE MAIN THREAT. ALTHOUGH HIGH PRESSURE WILL TRY TO BUILD FROM THE NORTH ON SUNDAY...THE ETA AND GFS HANG UP BNDRY ACROSS FCST AREA...CONTINUING THE RISK OF STORMS. ON EXTENDED...NOT MANY CHANGES BUT LL THICKNESSES REALLY FALL BY END OF WEEK WITH NEW MODEL RUNS AND WILL LOWER TEMPS SOMEWHAT IN RESPONSE. .ILN... SVR TS WATCH UNTIL 9 PM EDT FOR OHZ026-034-035-042>044-051>053 OHZ045-046-054>056 OH...HEAT ADVISORY FOR HAMILTON COUNTY THROUGH SATURDAY 8 PM. IN...NONE. KY...NONE. CENTER
Hazardous weather outlook, Jul 4, 5:33 AM EDT, 13 hours 26 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-041130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY HOT AND HUMID CONDITIONS WILL CREATE HEAT INDICES BETWEEN 95 AND 100 TODAY. AS A RESULT A HEAT ADVISORY IS IN EFFECT FOR CINCINNATI (HAMILTON COUNTY). THE THREAT FOR SEVERE THUNDERSTORMS EXISTS MAINLY AFTER SUNSET NORTH OF DAYTON AND COLUMBUS AS A COLD FRONT SLIDES SOUTH INTO NORTHERN OHIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH INTO CENTRAL AND SOUTHERN OHIO SATURDAY INTO SUNDAY. THIS WILL BRING AFTERNOON/EVENING THREATS OF STRONG TO SEVERE THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SUNDAY. TIPTON
In the hours before
Local storm report, Jul 4, 4:37 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
437 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM COLUMBUS OH WIND DAMAGE
07/04/03 FRANKLIN TREES AND POWER LINES DOWN
ON THE NORTH AND WEST SIDES
OF TOWN...REPORTED BY LAW
ENFORCEMENT.
RLGLocal storm report, Jul 4, 4:41 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
441 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OHIO WIND DAMAGE
200307 LOGAN A FEW POWER POLES DOWN IN
TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
200307 UNION LARGE LIMBS
DOWN...REPORTED BY LAW
ENFORCEMENT.
RLGLocal storm report, Jul 4, 4:52 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
452 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OH WIND DAMAGE
200307 LOGAN A FEW POWER POLES DOWN IN
TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
200307 UNION LARGE LIMBS
DOWN...REPORTED BY LAW
ENFORCEMENT.
RLG
...CORRECTION TO FORMAT...Local storm report, Jul 4, 4:57 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
457 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OH WIND DAMAGE
07/04/03 LOGAN A FEW POWER POLES
DOWN REPORTED BY LAW TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
07/04/03 UNION LARGE LIMBS
DOWN...REPORTED BY
LAW ENFORCEMENT. ENFORCEMENT.
RLG
...CORRECTION TO FORMAT...The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:46 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 44 min |
| Jul 4, 3:10 PM EDT | Severe Thunderstorm Warning | ILN | Union | 50 min |
| Jul 4, 4:12 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 63 min |
| Jul 4, 7:12 PM EDT | Tornado Warning | ILN | Mercer | 33 min |
| Jul 4, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Shelby | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.